MAUDE Adverse Event Report: BIOMÉRIEUX SA CHROMID® CANDIDA

BIOMÉRIEUX SA CHROMID® CANDIDA
Catalog Number 43631
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: chromogenic medium for the selective isolation of yeasts and the direct identification of candida albicans.This medium is a medium for: the selective isolation of yeasts, the identification of the species c.Albicans, the presumptive differentiation of a group of species comprising c.Tropicalis, c.Lusitaniae and c.Kefyr.Description: a customer in france notified biomérieux of obtaining no growth for candida albicans strains from five (5) patients in association with chromid® candida 20 plates (ref 43631, lot 1009006390).The strains were collected from vaginal swab samples.The customer reported that the strains did not grow on the chromid candida media, but did grow on pvx media.The strains were all identified as candida albicans with the bruker maldi.The growth issue was observed at the end of the customer's use of this batch and there are no longer any plates from this batch remaining at the customer's site.The strains were manually seeded on a different batch of chromid candida and one (1) or two (2) colonies grew.The customer confirmed that results were not delayed and no incorrect results were reported.There is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.
 
Additional Manufacturer Narrative
A customer in france notified biomérieux of obtaining no growth for candida albicans strains from five (5) patients in association with chromid® candida 20 plates (ref 43631, lot 1009006390).The strains were collected from vaginal swab samples.Investigation batch record review: lot# 1009006390 (ref.43631) was manufactured on 12-october-2021 on line auto 5 from 06h03 to 21h00.(b)(4) kits of (b)(4) plates were released with an expiry date of 24-january-2022.The production records showed it complied with specifications for all the quality controls tested.Neither non-conformances nor deviations were detected on the lot.Retained sample tests: retained sample plates of the impacted lot (1009006390) and a reference lot (1009081680) were tested with the following atcc strains: candida albicans atcc® 2091¿, atcc® 10231¿, candida tropicalis atcc® 9968¿, candida kefyr atcc® 1162¿, proteus mirabilis atcc® 12453¿ and enterococcus faecalis atcc® 29212¿.All results for the strains were in agreement with biomérieux specifications, and the customer lot was consistent with the reference lot.The retained sample plates of the impacted lot (1009006390) and the reference lot (1009081680) were tested with the six returned patient strains.Identification of the six strains were confirmed by maldi-tof method as being candida albicans.All the results of the (b)(4) strains are in agreement with biomérieux specifications and are consistent with the reference lot after incubation between 48-72 hours at a temperature of 33-37°c.The customer¿s issue was not reproduced with atcc strains nor with the six customer strains.Complaint database review: on the 8th of february 2022, a search of the complaints database found no other complaints were registered on the impacted lot numbers (1009006390 and).Conclusion the root cause of this issue remains unknown.The investigation was unable to reproduce the reported problem with atcc samples or the samples submitted by the customer.Nor was the investigation able to identify deviations in the product from our expected specifications.

Brand Name
CHROMID® CANDIDA
Common Device Name
CHROMID® CANDIDA
Manufacturer (Section D)
BIOMÉRIEUX SA
5 rue des aqueducs
craponne 69290
FR  69290
Manufacturer (Section G)
BIOMÉRIEUX SA
5 rue des aqueducs
craponne 69290
FR   69290
Manufacturer Contact
jeff scanlan
595 anglum road
hazelwood, MO 36042
MDR Report Key13306919
Report Number9615755-2022-00002
Device Sequence Number19679689
Product Code JSI
UDI-Device Identifier03573026118969
UDI-Public03573026118969
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2022
Device Catalogue Number43631
Device Lot Number1009006390
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer02/08/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown